It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Inner Ear Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-06-2007, 06:29 AM   #1
Senior Veteran
(male)
 
Join Date: Sep 2003
Location: Sydney, Australia
Posts: 2,297
studyin HB Userstudyin HB Userstudyin HB Userstudyin HB Userstudyin HB User
Howie

Hey Howie,

Just wanted to know how things are going for you? Have you now eliminated the SSRI completely? If so, have there been any weird things happening or has it been smooth sailing?

Another Q: at what stage did you introduce Verapamil? Was it after you had started the SSRI or before? Lastly if it was after the SSRI, was there any side-effects from the Verapamil initially? Did things get worse andd then better?

Thanks Howie. Sorry for the 20 questions but I'm thinking about following your routine to see how things go. I am feeling a lot better since being back on Cipramil but this is more like a band aid. I still think I need to address migraine as the main demon I'm fighting. I still have dizziness hanging around unfortunately...but I feel it will totally burn out in another 2-3 weeks.

Cheers....Scott

 
Old 06-06-2007, 06:45 AM   #2
Senior Veteran
(male)
 
Join Date: May 2005
Posts: 617
Howie2 HB User
Re: Howie

Scott:

No problem on the questions as you are very helpful to everyone you speak to so not a problem.

I am still at 100%. I am completely off the Zoloft now for 2 weeks. I went from 50 Mg's to 37.5 to 25 to 12.5 to 0.
I made a decrease every 3 weeks. The only side effects I would say I have from the withdrawl was I felt some achey tiredness for a few days to a week when I went from 37.5 to 25.

Verapamil. I am on 180 mgs. I was on Zoloft for over a year when I was diagnosed with MAV and put on Verapamil. I would say 90% on Zoloft and Verapamil took me to 100%. I never got worst on Verapamil but I was 90% when I started the Verapamil. Now the only side effect I have but the doctors are not quite sure if it was the Verapamil or built up from the Zoloft is Urinary Retention. Side effect was not horrible but I have been going to the bathroom a few more times initially but it has since gotten better almost no existent. However if the Urologist took a test I would still be retaining urine. Urologist took a whole slew of tests and said that it was medication induced and if he had to pick one he would say Zoloft. So well see what happens.. After the summer I am going to reduice the Verapamil to 120 and see how I am....The doctor was not concerned at all as it was not a large amount but for my age 35 their should be none.... I do not feel any symptoms physically

Best of Luck ,

Howie

 
Sponsors Lightbulb
   
Old 06-06-2007, 07:05 AM   #3
Senior Veteran
(female)
 
Join Date: Oct 2006
Location: maine, usa
Posts: 1,166
charlotte67 HB User
Re: Howie

Howie...yippy for you. i have followed your story..and you are an inspiration. Enjoy feeling better..you deserve it.

 
Old 06-11-2007, 10:20 PM   #4
Senior Veteran
(male)
 
Join Date: Sep 2003
Location: Sydney, Australia
Posts: 2,297
studyin HB Userstudyin HB Userstudyin HB Userstudyin HB Userstudyin HB User
Re: Howie

Hi Howie,

I was just wondering if *anything* makes you feel worse these days, namely viral infections? So if you were to catch a cold or some flu, does it cause you to feel dizzy at all now that you are at 100%? I am interested in this because of the way herpes tightens the screws for me. I guess I wonder if herpes aggravates migraine or does it cause me decomp in some way. If you are unaffected it would suggest to me that I have MAV lurking in the background being constantly revved up from herpes and/or anxiety.

Cheers and glad to hear you are doing so well.

Scott

 
Old 06-12-2007, 05:28 AM   #5
Senior Veteran
(male)
 
Join Date: May 2005
Posts: 617
Howie2 HB User
Re: Howie

Scott:

To be honest last 6 months not much . Or if I dont get any symptoms that are strong eneough to say this is a MAV trigger or a decomp. I am pretty much 100% all the time. When I cut the grass my allergies act up. Maybe lack of sleep can or high stress. Everyone is different. I spoke to my Neuro about the triggers and he said its trial and error and everyone who may have one trigger may not have another. In the begining I cut everything. However I drink coffee all day and no problems.. I eat cheese no problem so its a trial and error just like medication.

How are you feeling? I mentioned your case to my doctor and he said its hard without studying the case but if you were stable for a while and then came down on the SSRI, its possible your SSRI is treating your MAV as well as your anxiety

Good luck,

Howie

 
Old 06-13-2007, 02:52 AM   #6
Senior Veteran
(male)
 
Join Date: Sep 2003
Location: Sydney, Australia
Posts: 2,297
studyin HB Userstudyin HB Userstudyin HB Userstudyin HB Userstudyin HB User
Re: Howie

Hi Howie,

Appreciate the info...and thanks for trying to run my situ by your doc! I'm going to see Halmagyi again I've decided and tell him I want to try Verapamil next and not Flunarizine as he mentioned in the first visit. Let's hope he shows more interest now that I'm symptomatic. At least he doesn't charge like a bull on the second visit!

I'm amazed that you can drink coffee now too! Amazing. If I have just one I'm a write-off at the moment. You've really come a long way. Excellent stuff.

Scott

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
For Scotsman/Howie - SSRI's/MAV Boslee2008 Inner Ear Disorders 10 07-13-2008 08:25 PM
Howie - migraine treatment studyin Inner Ear Disorders 52 06-05-2008 11:01 AM
Howie studyin Inner Ear Disorders 2 01-11-2008 06:14 AM
Howie & Adam Question on MAV boxerlover227 Inner Ear Disorders 2 06-10-2007 08:50 AM
For Howie studyin Inner Ear Disorders 3 01-08-2007 03:02 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



bindar (20), studyin (13), Amy1007 (12), Notdiggingdizzy (12), lovineachday (9), hbep (9), Wowwweee (7), missy7777 (6), lefta (6), warpony2310 (6)

Site Wide Totals

teteri66 (1180), MSJayhawk (1005), Apollo123 (906), Titchou (850), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 06:46 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!